MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted; or explanted give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the technician noticed a scratch on the intraocular lens (iol) prior to loading.There was no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 11/10/2017.Device evaluation: the sample is inspected by a qualified final inspection operator using 12x magnification.The lens is contaminated.It could be seen that one haptic was missing and there was a scratch on the posterior and anterior side.The reported issue was verified.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6901492
Report Number9614546-2017-00932
Device Sequence Number16472154
Product Code HQL
UDI-Device Identifier05050474552722
UDI-Public(01)05050474552722(17)200330
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/30/2020
Device Model NumberZCT225
Device Catalogue NumberZCT225U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1